Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sudden Surge in Cholesterol After 6 Years?
Sep 22, 2005

Hi doctor: I have been on HIV meds for about 6 years now and literally have had a stable level of total cholesterol between 140 and 150. All of a sudden on this last visit my total nmbers have reported as 240. This seems quite alarming considering I have had low cholesterol my entire life on these medications. Is this common? Should I worry about this? I workout, am in great shape and am 31 years old. I appreciate any help you can offer.

Response from Dr. Henry

It is somewhat usual on stable meds to have a sharp jump in levels (assume they have all been fasting-if not then there can be some variability due to recent meals). You need to have a fasting level done and the various fractions looked at (HDL, LDL, VLDL, triglycerides) to ascertain the what and partly the why the levels increased. KH



Previous
Few questions regarding side effects
Next
side effects of Kaletra/Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement